I need help. This all started Monday morning. I thought I was having a case of exzema on my face. I had rough, itchy, patchy area on my face around my eyes, ear, and nose. I was told to rub canola oil on it by my mom to help the rash. It did indeed help a little. I woke up Thursday morning and my eyes were swollen shut. I started taking some Zyrtec and Benedryl, it helped a little and the swelling went down maybe by 50%. This morning I woke up and the swelling was worse than Thursday morning. I have only had this happen once before in my life. (when I was in Vegas) The doctor told me it was because of the dry air there. That episode only lasted one day. This seems to lasting forever. What can I do??? I'm going to try and get an appointment today for the Dr. to have it looked at.
Hey there. I am sorry to hear about that happening. Have you changed your sheets recently? I know that with my sensitive skin that changing the sheets weekly is really important. I also wonder if you need a new pillow. I would get pillow and bed encasings and also try some hydrocortizone on your face. I would also get some mild, mild sensitive skin face wash...I use OLAY and do really well. Cetaphil might help. Good luck.
Thanks for the reply. I have changed my sheets recently so I don't think thats the problem. I was always told by the doctor not to put hydrocortisone on the face, especially around the eyes. I will change the sheets again to rule that out for sure. I have 2 kittens, but I have had cats for the past 7 years and never had a problem. So maybe I can rule out the cat allergy. I have used Eucerin and Aquaphor, but with no relief. I only use Ivory soap, because my skin is so sensitive and I think thats the mildest soap there is. Ya know it is "The soap that's so mild it floats" Lol
Hi, the condition strongly suggests angioedema which is due to hypersensitivity reaction. This reaction is mediated by IgE antibodies.
The culprits can be Drugs like amoxicillin and certain food (peanuts, butter, sea food, soy etc.) can cause such reaction. This is an emergency condition because there will be associated laryngeal edema leading to breathing problems.
Also swollen eyelids or face can be seen in kidney disorder. The renal disease (kidney) like nephrotic syndrome, glomerulonephritis, and renal failure can cause such symptoms. You need to undergo urine analysis, renal function tests and radio imaging of the kidneys to rule out the cause and should be treated promptly to prevent further complications.
Firstly you should identify the triggering factor and avoid exposure. Inj. Adrenaline, oral anti-histaminics and corticosteroids are the standard mode of treatment which should be taken only after consultation from physician. Take care and regards.
I just return from the doctor and DING DING DING you got it right "angioedema". I can't figure out what caused it. I ate a fish sandwich on Wednesday (I don't eat fish that often) and woke up swollen on Thursday, so that might be the culprit. The Dr. prescribed Prednisone because I was taking Benedryl and Zyrtec with no relief. So we shall see if this works. He also stated if I feel any tightness in my throat or swelling in my lips that I should go to the ER. He allso referred me to a Dermatoligist and Allergist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.